MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA 6F; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA 6F; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-060-120-P6
Medical Device Problem Codes Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.The investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the popliteal artery.A 5.0x60mm supera stent was deployed.An attempt to remove the self-expanding stent system (sess) was made; however, the detachment lock tab could not be unlocked.Several attempts were made but the tab would not move.The sess was removed under fluoroscopy in the deployed position and the stent was removed with the sess.The procedure was successfully completed with the deployment of an unspecified supera stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Analysis was performed on the returned device.The reported difficulties were not confirmed during functional testing.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.A conclusive cause for the reported difficulties could not be determined.Potential causes for mechanical jam with the lock tab include, but are not limited to, manufacturing, anatomical conditions; deployment technique (deployment lock not fully unlocked during deployment attempt).Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA 6F
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10114670
Report Number2024168-2020-04704
Device Sequence Number11224678
Product Code NIP
UDI-Device Identifier08717648211744
UDI-Public08717648211744
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberS-50-060-120-P6
Device Catalogue NumberS-50-060-120-P6
Device Lot Number9110761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Initial Date Received by Manufacturer 05/13/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date09/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6F; SHEATH: 6F
Patient Age73 YR